Skip to main content
Log in

A gap theorem for hypersurfaces of the sphere with constant scalar curvature one

  • Published:
Commentarii Mathematici Helvetici

Abstract.

We consider closed hypersurfaces of the sphere with scalar curvature one, prove a gap theorem for a modified second fundamental form and determine the hypersurfaces that are at the end points of the gap. As an application we characterize the closed, two-sided index one hypersurfaces with scalar curvature one in the real projective space.

This is a preview of subscription content, log in via an institution to check access.

Access this article

Price excludes VAT (USA)
Tax calculation will be finalised during checkout.

Instant access to the full article PDF.

Similar content being viewed by others

Author information

Authors and Affiliations

Authors

Additional information

Received: October 12, 2001

Rights and permissions

Reprints and permissions

About this article

Cite this article

Alencar, H., do Carmo, M. & Santos, W. A gap theorem for hypersurfaces of the sphere with constant scalar curvature one. Comment. Math. Helv. 77, 549–562 (2002). https://doi.org/10.1007/s00014-002-8351-1

Download citation

  • Issue Date:

  • DOI: https://doi.org/10.1007/s00014-002-8351-1

Navigation